Lightning, Callaway
- When
- June 25, 10:00 PM CST
- Where
- Callaway County, Fulton
- Reported by
- NEWSPAPER
- Coordinates
- 38.836, -91.926 (the zone’s center; the record gives no point)
Lightning strikes were responsible for power outages in Fulton and Kingdom City. Some businesses and residents were without power for up to 4 hours.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Lightning strikes were responsible for power outages in Fulton and Kingdom City. Some businesses and residents were without power for up to 4 hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 25, 2:45 AM CST, 19 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 AM CDT WED JUN 25 2003 .DISCUSSION... AT 08Z...QUIET OVER FA ATTM...WITH NOTHING MORE THAN WAA CLOUDS DEVELOPING AT THE MID-LEVELS. AS USUAL...GFS HANDLING THIS EVENT VERY WELL...AND EXPECT MUCH OF THIS MID CLOUD TO EXIT FA BY MID MRNG. OTHERWISE...ACTIVE CDFNT OVER HIGH PLAINS WITH LARGE MCS OVER MN/NORTHERN IA WITH THE REMAINDER OF TSTMS CONFINED TO VERY NEAR THE FRONT. FOR TODAY...TSTM TIMING AND HEAT ARE MAIN FOCAL POINTS FOR THIS PERIOD. SURFACE WINDS EXPECTED TO BE OUT OF S-SW UNLIKE PREVIOUS DAY AND THIS WILL BE MORE CONDUCIVE TO ADVECTING IN/MAINTAINING HIGHER DEWPOINTS AS WELL AS WARMER TEMPS. SHOULD SEE DECENT AMOUNT OF SUNSHINE FOR THE MIDDLE PART OF THE DAY...WITH MODEST CU FIELD...UNTIL MID AFTERNOON WHEN APPROACH OF VORT MAX WL INDUCE SOME CB DEVELOPMENT IN WEAKLY CAPPED...BUT VERY MOIST AND UNSTABLE AMS. BY LATE AFTN...ANY TSTMS THAT DO FIRE SHOULD BE MAINLY CONFINED ACROSS NE AND CENTRAL MO...WITH A FEW OUTLIERS POSSIBLE LATE FOR STL AREA. THICKER CLOUD DURING AFTN EXPECTED ACROSS NE AND CENTRAL MO AND SO PERSISTENCE TEMPS ACCEPTED THERE. ELSEWHERE...LOOK FOR TEMPS TO BE ABOUT A DEGREE OR TWO HIGHER THAN TUESDAY. HEAT ADVISORY CRITERIA APPROACHED ONLY IN STL CITY...BUT SITUATION BORDERLINE ENOUGH COUPLED WITH A ONE-DAY EVENT AT THE MOST...THEREFORE DECIDED TO FOREGO ADVISORY. MAV/FWC BLEND USED FOR MAX TEMPS FOR NE AND CENTRAL MO...ADHERED TO MAV TEMPS ELSEWHERE. FOR TONIGHT AND THURSDAY...VERY MOIST AMS (2+ PWATS) AND STRONG LLVL CONVERGENCE WILL FUEL ACTIVE BAND OF CONVECTION DURING EVENING HOURS ACROSS NE AND CENTRAL MO. ANY /OUTLIER/ CONVECTION AROUND STL AREA DURING EARLY EVENING EXPECTED TO FALL APART UNTIL MORE ORGANIZED CONVECTION ASSOC WITH CDFNT MOVES IN FROM THE WEST. TIMING OF FRONT THROUGH FA DURING LATE NIGHT MIGHT ORDINARILY RESULT IN LOWER POPS...BUT RIGHT ENTRANCE REGION OF H300 JET ARRIVES JUST IN TIME TO KEEP CONVECTION GOING ALL THRU NIGHT AND THIS FORCING CONTINUES INTO THURSDAY. THEREFORE KEPT LIKELY OR HIGHER POPS GOING FOR TSTMS DURING THESE PERIODS. BY 12Z/THU...MOISTURE/INSTAB AXIS JUST S AND E OF STL CITY ALONG WITH FRONT...SO LOOK FOR PRIMARILY A MORNING CHANCE OF RAIN WITH CHANCES FALLING OFF RAPIDLY BY AFTERNOON. MUCH COOLER DAY ON THU...WITH MOCLDY SKIES...TEMPS WILL STAY IN 70S. FOLLOWED COOLER MAV TEMPS FOR LOWS TONIGHT...AS TEMPS FALL OFF INTO 50S JUST 50-100 MILES BEHIND CDFNT. EXPECT THIS TO MODIFY SOME BY THE TIME IT MOVES THRU MO AND IL...BUT LOWER 60S FOR NE AND CENTRAL MO NOT OUT OF QUESTION. SEASONABLY COOL AND DRY WEATHER WILL CONTINUE FOR REMAINDER OF WORK WEEK AS HI PRESSURE BUILDS IN. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. TES
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-261045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 545 AM CDT TUE JUN 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA THIS AFTERNOON AND TONIGHT. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A STRONG COLD FRONT WILL INTERSECT A MOIST AND UNSTABLE ATMOSPHERE...WHICH WILL CREATE THE THUNDERSTORM THREAT. THIS FRONT WILL BE NEARLY THROUGH THE AREA BY LATE TONIGHT. IN ADDITION...AFTERNOON TEMPERATURES FROM 90 TO 95 AND RELATIVELY HIGH HUMIDITY LEVELS WILL RESULT IN HEAT INDICES BETWEEN 100 AND 105 DEGREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL CONTINUE PRIMARILY TO THE SOUTH AND EAST OF ST LOUIS CITY ON THURSDAY...AND COME TO AN END BY THURSDAY AFTERNOON AS THE COLD FRONT LEAVES THE AREA. THERE IS ALSO THE CHANCE FOR THUNDERSTORMS ON SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) TES
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM MARTHASVILLE MO WIND DAMAGE
06/25/03 WARREN 2 LARGE TREES...24-INCH
DIAMETER BLOWN OVER.
REPORTED BY HAM RADIO
OPERATOR.
0615 PM WRIGHT CITY MO WIND DAMAGE
06/25/03 WARREN AT INTERSECTION OF I-70
AND STATE HIWAY F...SHEDS
BLOWN OVER. METAL DEBRIS
BLOWN OFF PARKED TRACTOR
TRAILERS. REPORTED BY
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
854 PM CDT WED JUN 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM 5S LADDONIA MO FLOODING
06/25/03 AUDRAIN US HIWAY 54 AND STATE
ROAD 19 OVER WEST FORK OF
CUIVRE RIVER...ROAD
CLOSED DUE TO WATER OVER
THE HIGHWAY. REPORTED BY
COUNTY SHERIFF OFFICE.
0800 PM 3E NEW LONDON MO FLOODING
06/25/03 RALLS COUNTY ROAD V AT SALT
RIVER. ROAD CLOSED DUE TO
HIGH WATER. REPORTED BY
COUNTY SHERIFFS OFFICE.
0800 PM 4NW LOUISIANA MO FLOODING
06/25/03 PIKE STATE HIGHWAY 79 AT
GRASSY CREEK.
APPROXIMATELY 12 INCHES
OF WATER OVER ROAD WITH
FAST CURRENT. ROAD CLOSED
TO CARS.
0800 PM 6SW LOUISIANA MO FLOODING
06/25/03 PIKE COUNTY ROAD UU AT LITTLE
NOIX CREEK. ROAD CLOSED
DUE TO HIGH WATER.
REPORTED BY COUNTY
SHERIFFS OFFICE.The St Louis radar (KLSX), 109 km away, was scanning. The volume nearest the first event began at 04:00 UTC.
2 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5365484, 5365485.